Amlopidine - A Good Alternative? - High Blood Pressu...

High Blood Pressure Support

3,404 members875 posts

Amlopidine - A Good Alternative?

RichardBP29
RichardBP29

I am 65 and have an average BP of 149/85 with pulse 47. Am on Atenolol 25mg and Losartan 50mg. My concern is BP is too high plus my low pulse which sometimes drops to 42! Atenolol makes me sleepy and gives me a very dry mouth. Doctor proposes changing from Atenolol to Amlopidine 5mg. Does anyone have a similar experience and feedback after changing?

3 Replies

Hello Richard . The short answer is no I don’t have that experience. But atenolol does reduce your pulse rate and yours seems very low and, yes, your BP is a bit high. Which all says to me that a change in medication might well benefit you.

There are a lot of different BP meds and it might take a bit of time to find the right combination for you. Are you familiar with the website Blood Pressure UK? This might give you some tips.

Hi Richard Im on losartan 50 mg and amlopodine 10mg after trying various other blood pressure tablets. This seems to work at bringing my blood pressure down. I started on the amlopodine at 5mg but by bp was still too high. Your dr will probably start you on 5mg but keep an eye on your readings and hopefully that will work for you. At least you know you can go up to 10mg if you need it. Good luck.

Hi Richard, I am on Losartan 75mg and Bisoprolol 2.5mg (a beta blocker) . Atenolol can make you feel pretty low. Also as you are experiencing, it can drop the heart rate and not allow it to respond to exercise. Losartan can be taken up to 100mg daily. I didn't get on with Amlodipine due to side effects so have stuck to Losartan which is pretty symptom free. Though one does have to have yearly renal function checks but I have been on it since the late 1990's and no problem. I only take the Bisoprolol to control an abnormal heart rhythm but it also helps with the BP. Hope you find something to suit you. It is trial and error though and reporting back to your GP if the side effects of the drugs are troublesome. Loads of alternatives. Good luck. best Karen (chaosqueen)

You may also like...